Forum

My first week on Rebif!

Hi everyone, I have just done my 3rd injection of Rebif (which was the first on my own).

It's going great, doesn't hurt at all (well tummy did a little) and no major side effects.

The only thing I am finding is I have been floored with exhaustion. I do suffer from fatigue anyway but from the day after my first injection it has been alot worse than usual.

Is this a side effect?

I have also got red marks about the size of a 50p on each injection site, is this normal? They do not hurt, itch and are not hard just not very attractive looking.

The other thing is, this evening I noticed when I lifted the rebismart off my skin there was a bit of the rebif sitting on my thigh. Does this mean I did it wrong and has not gone in properly?

Sorry for all the questions. I am happy about how its all going just hard getting used to it all.

Lindsay thumbsup

Hi Lindsay,

Well done on getting through your first week of Rebif. I have been on it for nearly 9 months. To answer your questions:

yes I remember being more tired than usual when I started but that didn't last with me. Yes you do get red marks where you inject. They do fade after a while but then there will be new ones so I'm afraid you will always have some.

I also use the rebismart and yes sometimes after injection there is abit of rebif on the skin- the rebif nurse told me this was quite normal and just wipe off with tissue.

When I titrated upto 44 dosage I did get some headaches-which MS nurse said can affect some rebif patients. I still take ibuprofen or paracetemol a couple of hours before I inject to ward off fluey symptoms. I did try and wean off them but would wake up all shivery so for now still have them.

 hope this helps

Cathy

50p?! I wish!!! Mine are huuuuuuuuge! Not terribly bothered mind you - it's working!  happy2

If the bruises get bigger or are bothering you then try setting the Rebismart to take longer to do the injection - it did reduce mine from about 3 to 4" across to about 2"...

Don't worry about a small drop of fluid - it's normal.

Not sure about fatigue. The timing suggests it's a side effect, but perhaps the stress isn't helping? Maybe someone else will know. Remember that there's a help line you can call if you get worried about anything.

Be prepared for the side effects to ramp up as you increase the dose. Hopefully you'll be one of the lucky ones and not get them, but I recommend stocking up on paracetamol / ibuprofen just in case!

Good luck happy2

Karen x

 

Thanks for your replies.

I have had a terrible headache since starting too. I had to stay off work yesterday and was so exhausted (thankfully only 3 hours work a day). I would have stayed off today too but thought that I may need the days when my dose increases.

My dad is on one of the other DMT's and he says that side effects are all in peoples heads (ARGHHHH). Needless to say I have not asked him about these problems.

Also my full dose is going to be 22, is that right or is it meant to be 44? My nurse did say if the relapses don't reduce we can up to 44. Is that normal? Why not just go for the 44?

 

Sorry about the rambling, is that another side effect lol? 

I reckon my hubby would say that rambling is the normal state for a woman... tounge

 

Side effects are all in people's heads??? Your dad and I would have a very interesting conversation if we ever met!

 

I'm not sure about the dose, sorry. 44 is slightly more effective than 22, but the difference is not massive and I know that my hospital normally keeps people on 22 unless otherwise indicated (e.g. me - relapsing on Copaxone, not eligible for Tysabri, what's the next best...).

 

I know it's not great to be popping pills, but paracetamol and/or ibuprofen really do make a difference to the side effects (I take 2 with the injection and then 2 more every 4 hours - not sure I'd have survived the first months without them! Max 8 per type a day remember).

 

Off to watch the telly with hubby now, so please excuse me not replying any more this evening!

Kx

hiya, i`m new to the forum . I have also done my third Rebif injection today . I had horrible shaking and fever on the first injection but now seem to be suffering nasty headaches . Its bearable but I almost feel like my particular relapse symptoms are back as the headaches are leaving me feeling very sick and dizzy.

I suppose its just a case of getting used to it all ! I had the slight traces of the liquid on my arm on wednesday too but assumed i`d done the injection ok as the rebismart beeped as it should.

its all  a steep learning curve though isnt it ?

I’ve been on rebif since February 2011 wow that’s over a year. It just becomes habit to inject not one that I like but have to accept. I didn’t get tired and luckily no nasty side effects. I get marks if I inject my legs - so don’t Instead i just work my round my torso - right tummy, left tummy,left top bottom, right top bottom. I too am only on 22. I wanted to go up to 44 as I thought more drug better effect. I spoke to my ms nurse or cons about it. They reckoned as I was doing ok on 22 I.e no nasty side effects or relapses so stick with that dosage. And going up to 44 would only increase effect - not sure if that is the right word by 5%. However me being the cynic thinks its all because of cost not to go up to 44 !!!

Well done to all the first timers on rebiff. You all sound like it went well.
I’ve been on rebiff 44 for a few years now and I found that my flu like side effects reduced but my headaches never went away, although copeable Red swellings are normal on the site. Some times they well become hot and itchy. What ever you do DO NOT scratch. Use a cool pack.
Liquid after injection is normal.
First timers.
Do not get worried if in a few weeks that the aera you just inject does not become red but every other old site mark does. This is also very normal with rebiff. I don’t know about 22 as 44 is my first treatment. In time the body will bruise and will become slightly… Now hold on …before you think “oh here we go”
it does but it’s nothing to be ashamed of. On the beach I swear people must think my hubby gives me a kicking each night.:wink: but I’ve give up caring about what others think or believe as with ms you soon discover nothing is stright forward and simple.

So my ms army of friends stand strong, stay calm, be brave and NEVER be afraid to speak out share your worrys or ask for help. There is good people out there.
Anna x